# SDR CA050105007

- Difficulty date: November 30, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Piper PA-28R-201
- Aircraft time: 8,242 hours
- Engine: Lyc IO360C1C6
- Propeller: Mcauly B2D34C213
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AIRCRAFT IS OPERATED BY BUSY FLIGHT TRAINING UNIT NO COMPLAINTS OF ENGINE MALFUNCTIONS HAD BEEN REPORTED. ENGINE WAS RUN UP, FOUND NORMAL, PRIOR TO INSPECTION.  OIL SUCTION SCREEN WAS INSPECTED AND FOUND CLEAN.  OIL PRESSURE FILTER WAS CUT OPEN AND A SMALL AMOUNT OF STEEL FILINGS WERE FOUND ON FURTHER INVESTIGATION BY REMOVING NR 1 AND 3 CYLINDERS.  THE AFT INTAKE LOBE ON THE CAMSHAFT WAS FOUND TO BE ALMOST NON-EXISTENT.  THE ENGINE WAS SENT TO AN OVERHAUL SHOP FOR REPAIRS.
